Alert archive / Arizona / Wind Advisories in 2016

Wind Advisory 5, NWS Flagstaff, AZ

March 21, 2016Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Mar 21, 2016, 2:05 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 22, 2016, 10:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2016, 2:05 PM MST (21:05 UTC)
In effect from
Mar 22, 2016, 10:00 AM MST
Expired
Mar 22, 2016, 7:00 PM MST
In force
9 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2016-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2016-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2523 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

758 
WWUS75 KFGZ 212105
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
205 PM MST MON MAR 21 2016

AZZ011-013-014-017-040-221230-
/O.NEW.KFGZ.HW.W.0001.160322T1700Z-160323T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
205 PM MST MON MAR 21 2016

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 7 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST TUESDAY. 

* TIMING...SOUTHWEST WINDS WILL INCREASE LATE TUESDAY MORNING AND
  REMAIN STRONG THROUGH EARLY EVENING.

* WINDS...30 TO 40 MPH WITH GUSTS OF 55 TO 65 MPH.

* IMPACTS...STRONG CROSSWINDS CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. DRIVERS SHOULD
  USE CAUTION...PARTICULARLY ALONG INTERSTATE 40. AREAS OF BLOWING
  DUST ARE LIKELY WHICH WILL CAUSE POOR VISIBILITY AT TIMES.
  SECURE ANY LOOSE BELONGINGS ON YOUR PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004>007-009-010-012-015-016-039-221230-
/O.NEW.KFGZ.WI.Y.0005.160322T1700Z-160323T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WUPATKI N.M....TUBA CITY...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M.
205 PM MST MON MAR 21 2016

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST TUESDAY. 

* TIMING...SOUTHWEST WINDS WILL INCREASE LATE TUESDAY MORNING AND
  REMAIN STRONG THROUGH EARLY EVENING.

* WINDS...25 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...CROSSWINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  HIGH PROFILE VEHICLES. DRIVERS SHOULD USE CAUTION. CONSIDER
  SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
3 follow-up statements
591 
WWUS75 KFGZ 221105
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
405 AM MST TUE MAR 22 2016


AZZ004-005-221215-
/O.CAN.KFGZ.WI.Y.0005.160322T1700Z-160323T0200Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY
405 AM MST TUE MAR 22 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY FOR THE NORTH RIM OF THE GRAND CANYON AND FOR MARBLE AND
GLEN CANYONS.

THE STORM SYSTEM WILL AFFECT THIS AREA TODAY WITH WINDY CONDITIONS
 FORECAST WIND GUSTS FROM 30 TO 40 MPH ARE EXPECTED...WHICH IS
BELOW CRITERIA FOR A WIND ADVISORY.

$$

AZZ011-013-014-017-040-222000-
/O.CON.KFGZ.HW.W.0001.160322T1700Z-160323T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
405 AM MST TUE MAR 22 2016

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM MST THIS EVENING...

* TIMING...SOUTHWEST WINDS WILL INCREASE LATE TUESDAY MORNING 
  AND REMAIN STRONG THROUGH EARLY EVENING. 

* WINDS...30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH.

* IMPACTS...STRONG CROSSWINDS CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. DRIVERS SHOULD USE 
  CAUTION...PARTICULARLY ALONG INTERSTATE 40. AREAS OF BLOWING 
  DUST ARE LIKELY WHICH WILL CAUSE POOR VISIBILITY AT TIMES. 
  SECURE ANY LOOSE BELONGINGS ON YOUR PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ006-007-009-010-012-015-016-039-222000-
/O.CON.KFGZ.WI.Y.0005.160322T1700Z-160323T0200Z/
GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...
NORTH RIM...VALLE...KEAMS CANYON...KAIBITO...CANYON DE CHELLY...
CHINLE...KAYENTA...WUPATKI N.M....TUBA CITY...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
NAVAJO N.M.
405 AM MST TUE MAR 22 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM MST THIS EVENING...

* TIMING...SOUTHWEST WINDS WILL INCREASE LATE TUESDAY MORNING 
  AND REMAIN STRONG THROUGH EARLY EVENING. 

* WINDS...25 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH.

* IMPACTS...CROSSWINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. DRIVERS SHOULD USE CAUTION. 
  CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
872 
WWUS75 KFGZ 221732
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1032 AM MST TUE MAR 22 2016

AZZ011-013-014-017-040-230200-
/O.CON.KFGZ.HW.W.0001.000000T0000Z-160323T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
1032 AM MST TUE MAR 22 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

* TIMING...SOUTHWEST WINDS WILL INCREASE THROUGH EARLY AFTERNOON
  AND REMAIN STRONG THROUGH EARLY THIS EVENING. WIND DIRECTION
  WILL SHIFT TO THE WEST THIS EVENING.

* WINDS...30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH.

* IMPACTS...STRONG CROSSWINDS CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. DRIVERS SHOULD USE
  CAUTION...PARTICULARLY ALONG INTERSTATE 40. AREAS OF BLOWING
  DUST WILL CAUSE POOR VISIBILITY AT TIMES. SECURE ANY LOOSE
  BELONGINGS ON YOUR PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ006-007-009-010-012-015-016-039-230200-
/O.CON.KFGZ.WI.Y.0005.000000T0000Z-160323T0200Z/
GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...
NORTH RIM...VALLE...KEAMS CANYON...KAIBITO...CANYON DE CHELLY...
CHINLE...KAYENTA...WUPATKI N.M....TUBA CITY...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
NAVAJO N.M.
1032 AM MST TUE MAR 22 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* TIMING...SOUTHWEST WINDS WILL INCREASE THROUGH EARLY AFTERNOON
  AND REMAIN STRONG THROUGH EARLY THIS EVENING. WIND DIRECTION
  WILL SHIFT TO THE WEST THIS EVENING.

* WINDS...25 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH.

* IMPACTS...CROSSWINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR HIGH PROFILE VEHICLES. DRIVERS SHOULD USE CAUTION. 
  CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
261 
WWUS75 KFGZ 230202
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
702 PM MST TUE MAR 22 2016

AZZ011-013-014-017-040-230315-
/O.EXP.KFGZ.HW.W.0001.000000T0000Z-160323T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
702 PM MST TUE MAR 22 2016

...HIGH WIND WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

A COLD FRONT MOVING THROUGH CENTRAL ARIZONA THIS EVENING WILL
REACH THE NEW MEXICO BORDER BY 9PM MST. WIND SPEEDS ARE DECREASING
RAPIDLY AND SHIFTING TO THE WEST AND NORTHWEST BEHIND THIS FRONT.
WIND SPEEDS AHEAD OF THE FRONT ARE ALSO DROPPING SLIGHTLY...AS
MIXING DUE TO DAYTIME HEATING IS DECREASING.

EXPECT A FEW WIND GUSTS OVER 40 MPH THROUGH 8PM MST...BUT MANY
AREAS WILL QUICKLY DROP BELOW WARNING CRITERIA THIS EVENING WITH
ALL AREAS BELOW CRITERIA BY 8PM OR 9PM MST.

THEREFORE...THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE.

$$

AZZ006-007-009-010-012-015-016-039-230315-
/O.EXP.KFGZ.WI.Y.0005.000000T0000Z-160323T0200Z/
GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI...
NORTH RIM...VALLE...KEAMS CANYON...KAIBITO...CANYON DE CHELLY...
CHINLE...KAYENTA...WUPATKI N.M....TUBA CITY...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
NAVAJO N.M.
702 PM MST TUE MAR 22 2016

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

EXPECT WIND SPEEDS TO QUICKLY DECREASE THIS EVENING AS A COLD
FRONT MOVES THROUGH THE AREA. WIND DIRECTION WILL ALSO SHIFT TO
THE WEST AND NORTHWEST BEHIND THIS FRONT.

THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 21, 9:28 AM MST, 4 hours 37 minutes earlier.

Area forecast discussion, Mar 21, 9:28 AM MST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
928 AM MST MON MAR 21 2016

.SYNOPSIS...A SERIES OF LOW PRESSURE SYSTEMS ARE FORECAST TO
AFFECT THE WESTERN UNITED STATES THIS WEEK. THE FIRST SYSTEM WILL
BRING INCREASING WINDS TODAY AND THEN VERY WINDY CONDITIONS
TUESDAY. SLIGHT CHANCES OF SHOWERS ARE FORECAST MAINLY ALONG THE
UTAH BORDER AND NORTHEAST SECTIONS OF THE STATE LATE TUESDAY INTO
EARLY WEDNESDAY. DRY WEATHER AND A WARMING TREND ARE FORECAST
THROUGH FRIDAY FOLLOWED BY ANOTHER LOW PRESSURE SYSTEM AND
UNSETTLED WEATHER ON SATURDAY.

&&

.UPDATE...HIGH PRESSURE WILL PUSH EAST OF ARIZONA TODAY WITH
INCREASING SOUTHWEST FLOW AHEAD OF THE APPROACHING LOW PRESSURE
TROUGH. BREEZY WINDS DEVELOP THIS AFTERNOON WITH GUSTS UP TO 30-35 MPH
AND A FEW GUSTS NEAR 40 MPH ACROSS NORTHWESTERN ARIZONA. CURRENT
FORECAST TRENDS ARE ON TRACK WITH NO MAJOR UPDATES NEEDED.

&&

.PREV DISCUSSION /415 AM MST/...A SERIES OF LOW PRESSURE SYSTEMS
ARE FORECAST TO AFFECT THE SOUTHWEST U.S. THIS WEEK BRINGING
PERIODS OF WINDY CONDITIONS AND COOLER HIGH TEMPERATURES. NORTHERN
ARIZONA WILL REMAIN ON THE SOUTHERN FRINGES ON THESE WEATHER
SYSTEM...WITH MAINLY ISOLATED LIGHT AMOUNTS OF PRECIPITATION ALONG
THE UTAH BORDER AND THE FOUR CORNERS AREA.

ONE LAST WARM DAY TODAY UNDER WEAKENING HIGH PRESSURE. THE FIRST
WEATHER SYSTEM WILL BE APPROACHING FROM THE NORTHWEST. AS THIS
SYSTEM GET CLOSER LATER THIS AFTERNOON SOUTHWEST WINDS ARE
FORECAST TO INCREASE ACROSS WEST CENTRAL AND NORTHWEST ARIZONA. AS
THE LOW PRESSURE SYSTEM AND COLD FRONT MOVE ACROSS THE AREA ON
TUESDAY...THE SOUTHWEST WINDS ARE FORECAST TO INCREASE WITH
SUSTAIN WINDS FROM 20-35 MPH AND GUSTS FROM 25-55 MPH...A FEW
LOCAL GUSTS IN THE LITTLE COLORADO RIVER VALLEY UP TO 60 MPH MAY
BE POSSIBLE TUESDAY AFTERNOON.

A FEW LIGHT RAIN SHOWERS ARE FORECAST TUESDAY NIGHT INTO EARLY
WEDNESDAY MORNING ALONG THE UTAH BORDER AND NORTHEAST ARIZONA.

DRY BUT COOL CONDITIONS (NEAR TO SLIGHTLY ABOVE NORMAL HIGH
TEMPERATURES) ARE FORECAST TO RETURN FOR LATE WEDNESDAY INTO
FRIDAY. ANOTHER WEATHER SYSTEM IS FORECAST TO AFFECT NORTHERN
ARIZONA ON SATURDAY BRINGING WINDY CONDITIONS WITH A FEW LIGHT
SHOWERS...MAINLY ALONG THE UTAH BORDER.

&&

.AVIATION...FOR THE 18Z PACKAGE...EXPECT VFR CONDITIONS UNDER
SCATTERED TO BROKEN HIGH CLOUDS FOR THE NEXT 24 HOURS. SOUTHWEST
SURFACE WINDS 15-25 KTS GUSTING TO 30 KTS UNTIL 02Z...THEN REMAINING
IN THE 10-20 KT RANGE OVERNIGHT FOR MANY AREAS DUE TO AN APPROACHING
WEATHER DISTURBANCE. AVIATION DISCUSSION NOT UPDATED FOR TAF
AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR AZZ110>114-140.

&&

PUBLIC...MCS/TM
AVIATION...MCCOLLUM

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Mar 21, 4:55 AM MST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
455 AM MST MON MAR 21 2016

AZZ004>007-009>017-039-040-220700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
455 AM MST MON MAR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM AND COLD FRONT IS
FORECAST TO APPROACH NORTHERN ARIZONA FROM THE NORTHWEST
TODAY...SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON PRIMARILY
OVER WEST CENTRAL AND NORTHWEST ARIZONA WITH AFTERNOON WIND GUSTS
FROM 20 TO 40 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE STRONG UPPER LEVEL LOW PRESSURE SYSTEM AND COLD FRONT ARE
FORECAST TO MOVE ACROSS NORTHERN ARIZONA ON TUESDAY BRINGING WINDY
AND DRY CONDITIONS OUT A HEAD OF THE COLD FRONT. SOUTHWEST WINDS
FROM 20 TO 35 MPH WITH GUSTS FROM 25 TO 55 MPH ARE FORECAST FOR
LATE TUESDAY MORNING INTO EARLY TUESDAY EVENING FROM THE MOGOLLON
RIM AND WHITE MOUNTAINS NORTHWARD. A FEW WIND GUSTS UP TO 60 MPH
ARE POSSIBLE OVER PORTIONS OF THE LITTLE COLORADO RIVER VALLEY.

IN ADDITION...STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITY
VALUES HAS PROMPTED A FIRE WEATHER WATCH FOR TUESDAY FROM 10 AM TO
7 PM MST FOR PORTIONS OF THE LITTLE COLORADO AND CHINLE VALLEYS
AND CHUSKA MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 3:44 AM MSTFire Weather WatchFGZApache, Coconino, Navajo11 hr
Mar 21, 2:05 PM MSTHigh Wind WarningFGZApache, Coconino, Navajo29 hr
Mar 21, 3:00 PM MSTRed Flag WarningFGZApache, Coconino, Navajo28 hr

Nearby

Wind Advisories in Arizona, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.